Fentanyl overdose deaths have increased four times in the Douglas County area from 2019 to 2021
OMAHA, Neb. — From 2019 to 2021, Fentanyl-related overdose deaths in Douglas County have increased by around 400%.
Douglas County Attorney Don Kleine describes it as a menace to everyone.
“This type of drug is extremely dangerous. It endangers the initial responders. It endangers police officers. It exposes anyone who could be in the vicinity of Fentanyl, perhaps in powder form, to the possibility that they could be exposed to it and die as a result “Kleine stated.
In recent months, thousands of tablets have been confiscated. Kleine stated that one of the issues is that many who use the medicines mistake it for another narcotic.
Kleine stated, “They may believe they are taking cocaine, methamphetamine, oxycodone, or Percocet, but it is actually Fentanyl, which kills them.”
The Omaha police are also warning against this.
“Little blue tablets with the letters M and 30 on one side are most likely counterfeit if they are not prescribed by a doctor. Always presume it contains Fentanyl “Omaha Police Lieutenant Steve Fornoff said so.
Monday night, authorities in Omaha reported that two persons died of overdoses. On Larimore Avenue at approximately 17:30, officers responded to a report of an overdose. Doctors discovered a woman in a living room. They administered Narcan and performed CPR, resulting in her successful resuscitation.
Then, officers discovered the bodies of a man and a woman in the basement. As soon as toxicology results are available, the formal reasons of death will be announced.
Although it has not been proven, authorities say this woman survived because someone called for assistance.
“You can dial 911 and the Good Samaritan Act will be activated. We will show up, and you won’t be in any problems “Fornoff added.
Kleine stated that they are working to prevent these substances from ever reaching the streets.
“We’ve got our local law enforcement. Federal law enforcement is doing all possible to prevent this from falling into the wrong hands. Because of the harm it does, “Fornoff said.
And while law enforcement is working to stem this trend, it is as necessary to educate the public and individuals who use illegal narcotics, they said. As a reminder, dial 911 immediately if you are experiencing an overdose.